1 doctor weighed in:

I am borderline anaemic and doctor gave me ferrous tablets to take, but have woken up with swollen eyes, lips and face. Is this a normal side effect?

1 doctor weighed in
Dr. Dan Fisher
Internal Medicine

In brief: No.

Might want to consider stopping the med.
Simple iron supplements are not commonly associated with side effects except constipation. If you are just borderline anemic i would suggest considering increased consumption of good dietary sources of iron. If no symptoms and iron stores look good and you are anemic secondary to menstrual losses, there may not be a good reason to treat anything.

In brief: No.

Might want to consider stopping the med.
Simple iron supplements are not commonly associated with side effects except constipation. If you are just borderline anemic i would suggest considering increased consumption of good dietary sources of iron. If no symptoms and iron stores look good and you are anemic secondary to menstrual losses, there may not be a good reason to treat anything.
Dr. Dan Fisher
Dr. Dan Fisher
Thank
Get help from a real doctor now
Dr. Jack Hinkle
Board Certified,
395K people helped
Continue
111,000 doctors available
Read more answers from doctors